CSN Login
Members Online: 17

high pulse with first chemo

angiedryden's picture
angiedryden
Posts: 58
Joined: Apr 2010

My mother had her first chemo treatment on Tuesday. She has a power port which is completely under the skin, which is great. She had the combo of carbo/taxo...that may not be completely spelled right,but I am sure you all know what I mean. Anyway, she has been having very high pulse rates since her treatment around 108 to 120. She also feels like her whole insides are contantly shaking. Has anyone had this with their chemo? Thank you in advance for your input.
Angie

angiedryden's picture
angiedryden
Posts: 58
Joined: Apr 2010

BTW she has stage 4 ovarian cancer.

arbor3's picture
arbor3
Posts: 105
Joined: Mar 2009

I had a fast pulse and very shacky inside when I was on Doxil last summer. She should call her Dr, maybe her Dr could give her some xanax or ativan, which takes the edge off.
I know its a terrible feeling I could not relax or sleep.

Dinora

Karen9182
Posts: 62
Joined: May 2010

The Ativan or lorazapan has been very helpful. Also hot bubblebatgs and meditations.

kayandok
Posts: 1223
Joined: Jun 2008

after my chemo, sometimes I get the "internal shivers" but it only lasts a few days. I have never had high blood pressure, but I know that would be something to call your doctor about, right away.
Take care,
kathleen

azgrandma's picture
azgrandma
Posts: 577
Joined: Feb 2010

my pulse went to 132 on the first chemo but i was very nervous

angiedryden's picture
angiedryden
Posts: 58
Joined: Apr 2010

Thanks to all of you for the input. She is going to see her gyn/oncologist on Friday.

Barbara53's picture
Barbara53
Posts: 659
Joined: Aug 2009

Friday is day 4 after infusion, so expect your mother to feel worse then than she does now. My mother had a really hard time through days 3-8, and then it got better. Some temporary incontinence on day 3-5, nothing major. It's very tough, but at age 78 my mother made it through all 6 treatments. Wishing you and your mother the best.

nancy591's picture
nancy591
Posts: 1059
Joined: Sep 2009

The steroids given can lead to an elevated heart rate. How long does her heart rate stay elevated? Days? hours?

mopar
Posts: 1950
Joined: May 2003

Just a thought, but I have very low blood pressure. And chemo caused it go to even lower. Heart rate was high, but I was shaky, dizzy, etc. My normal BP is about 106/65. The chemo brought it as low as 84/78! When I had these episodes I brought it up by nibbling on salty things like bits of potato chips or crackers, and even resorted to having coffee a few times. I wasn't interested in either, but it helped a little. It also helped to walked around the house slowly but consistently. Hope this helps, and I hope your Mom will be doing better soon!

Prayers & Hugs!
Monika

angiedryden's picture
angiedryden
Posts: 58
Joined: Apr 2010

The high pulse rate has been starting as soon as she gets up and continues through most of the day Nancy. She saw her Dr. Friday and he said if it continues he will give her something...he is hoping as the days pass it will stop. She has her next treatment towards the end of the month. Thanks alot for the support.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network